MAUDE Adverse Event Report: NOVOCURE GmbH Optune Gio

NOVOCURE GmbH Optune Gio
Model Number TFH9100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Post Operative Wound Infection (2446)
Date of Event 08/17/2026
Type of Reportable Event Serious Injury
Event or Problem Description
A 63-year-old female patient with newly diagnosed glioblastoma (gbm) began optune gio therapy on (b)(6) 2026.On (b)(6) 2026, the patient's daughter informed novocure that the patient had temporarily discontinued optune gio therapy the previous day due to a wound described as a small scab with an underlying fluid collection at the surgical incision site.On august 17, 2026, additional information was received indicating that the surgical incision had become infected.The patient was treated with unspecified antibiotics and temporarily discontinued optune gio therapy following the recommendation of the healthcare provider.On (b)(6) 2026, novocure received a medical record dated (b)(6) 2026, indicating that the patient had completed a one-week course of amoxicillin and doxycycline for drainage from the surgical site.At the time of the appointment, yellow drainage was still present; however, it had improved, and the patient was applying bacitracin and using bandages.The patient's family reported that the patient frequently touched the wound.Additionally, temozolomide therapy had been temporarily discontinued to support wound healing.Multiple attempts were made to contact the prescribing physician; however, no reply was received.
 
Additional Manufacturer Narrative
Novocure¿s medical opinion is that the contribution of the transducer arrays to the wound infection cannot be ruled out.Wound infection is an expected event with optune gio device use (ef-11 0% and <1% ef-14 optune arm).Contributing factors for wound infection in this patient include prior radiation, underlying cancer disease and prior surgery affecting skin integrity.

Brand Name
Optune Gio
Common Device Name
Optune Gio
Manufacturer (Section D)
NOVOCURE GmbH
Manufacturer Contact
sharon perez
180 hanover street
portsmouth, NH 
+1(207)752-7602
MDR Report Key50712596
Report Number3010457505-2026-00854
Device Sequence Number10640439
Product Code NZK
UDI-Device Identifier07290107986427
UDI-Public(01)07290107986427(11)160623
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P100034/S033
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberTFH9100
Device Catalogue NumberTFH9100US
Device Lot NumberN/A
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 08/17/2026
Initial Report FDA Received Date09/10/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/23/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexFemale